MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD NEEDLE 21X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD NEEDLE 21X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305167
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd needle 21x1-1/2 rb had foreign matter.The following information was provided by the initial reporter: material#: 305167, lot#: (b)(4).Rcc received a complaint via email.Sterile needle found with gray/black particulate between needle and cover.Model#: 305167, lot#: 5029915.
 
Additional Manufacturer Narrative
A sterile needle was reported to contain a particulate between the needle and its cover.Because the physical sample was not returned, a comprehensive evaluation could not be performed.To support the investigation, two photographs were provided for review by the quality team.One image shows the top web of the packaging blister, while the other depicts a needle assembly within the blister, displaying a discoloration that appears to be located between the plastic shield and the blister¿s top web.No additional details could be obtained from the photographs.A review of the device history record for material number: 305167, lot: 5029915, revealed no quality issues during production that could have contributed to the reported condition.There were no related quality notifications, and all processes and final inspections were completed in accordance with specification requirements.To date, no other similar events have been reported for this lot.Based on the investigation and photographic evidence, the customer¿s reported observation is confirmed.However, without the physical sample, it was not possible to determine a probable root cause.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD NEEDLE 21X1-1/2 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23658269
Report Number1911916-2025-00767
Device Sequence Number9896967
Product Code FMI
UDI-Device Identifier00382903051670
UDI-Public(01)00382903051670(17)300331(10)5029915
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305167
Device Lot Number5029915
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Initial Report FDA Received Date11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown